# SDR 12190279

- Difficulty date: December 19, 2002
- Submitted: December 30, 2002
- Operation: Air carrier
- Aircraft: N373P
- Make and model: Swrngn SA227AC
- Aircraft serial: AC538
- Aircraft time: 29,840 hours, 44,281 cycles
- Engine: Garrtt TPE33111U
- Engine time: 27,781 hours, 41,106 cycles
- Propeller: Rotol R321482F8
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 31081251
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 2,462 hours, 3,032 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKEOFF, TOWER REPORTED THAT AIRCRAFT WAS TRAILING SMOKE.  THE NR 1 ENGINE LOSS OF OIL PRESSURE FOLLOWED BY OIL WARNING LIGHT.  ELECTED TO SHUT ENGINE DOWN AND RETURN TO AIRPORT. SUBSEQUENT INSPECTION REVILED THAT A PROBABLE FAILURE OF ONE OR MORE 1ST STAGE TURBINE WHEEL BLADE(S), CAUSED A RUPTURE OF THE TURBINE BEARING OIL SUPPLY TUBE, CREATING THE REPORTED SMOKE, OIL LOSS, AND LOSS OF OIL PRESSURE.
